Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Norman, OK

February 26, 201122 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Feb 26, 2011, 3:18 PM CST for 22 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 27, 2011, 11:00 AM CST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2011, 3:18 PM CST (21:18 UTC)
In effect from
Feb 27, 2011, 11:00 AM CST
Expired
Feb 27, 2011, 9:00 PM CST
In force
10 hr
Issued by
NWS Norman, OK
All 30 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 65 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 4:15 PM CSTNON-TSTM WND GST 733 Ssw Freedom, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 752 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
752 m²/s²
0-3 km storm-relative helicity
804 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WWUS84 KOUN 262118
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CST SAT FEB 26 2011

OKZ004-009-010-014>016-021-022-033>036-TXZ083>085-087-088-271100-
/O.UPG.KOUN.FW.A.0004.110227T1800Z-110228T0300Z/
/O.NEW.KOUN.FW.W.0004.110227T1700Z-110228T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
318 PM CST SAT FEB 26 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CST SUNDAY FOR
STRONG WINDS... VERY LOW HUMIDITIES AND WARM TEMPERATURES. 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURES...MID 70S TO MID 80S.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...A BRIEF PERIOD OF EXCESSIVE WIND 
  SPEEDS...WITH GUSTS APPROACHING 50 MPH...MAY DEVELOP OVER FAR 
  WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS LATE SUNDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS
AND INFORMATION.

&&

$$

OKZ005-011-017-023-027-037>039-044-045-TXZ086-089-090-271100-
/O.CON.KOUN.FW.A.0004.110227T1800Z-110228T0300Z/
WOODS-MAJOR-BLAINE-CADDO-GRADY-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-WICHITA-ARCHER-CLAY-
318 PM CST SAT FEB 26 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY AND
WARM TEMPERATURES...

* WINDS 20 TO 30 MPH WITH HIGHER GUSTS.

* HUMIDITY 10 TO 20 PERCENT.

* TEMPERATURES...MID 70S TO LOWER 80S.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
5 follow-up statements
481 
WWUS84 KOUN 270258
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CST SAT FEB 26 2011

OKZ005-011-017-023-027-037>039-044-045-TXZ086-089-090-271100-
/O.UPG.KOUN.FW.A.0004.110227T1800Z-110228T0300Z/
/O.EXB.KOUN.FW.W.0004.110227T2000Z-110228T0300Z/
WOODS-MAJOR-BLAINE-CADDO-GRADY-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-WICHITA-ARCHER-CLAY-
858 PM CST SAT FEB 26 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM CST SUNDAY FOR VERY
WARM AND DRY WEATHER WITH THE ARRIVAL OF STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS SOUTHWEST TURNING WEST AT 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY 15 TO 20 PERCENT.

* TEMPERATURES...MIDDLE 70S DECREASING TO LOWER 60S BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...UNUSUAL TIMING EXPECTED...AS A DRYLINE
  AND COLD FRONT WILL SURGE EASTWARD LATE IN THE DAY...RESULTING
  IN RED FLAG CONDITIONS FROM LATE AFTERNOON THROUGH THE FIRST FEW
  HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004-009-010-014>016-021-022-033>036-TXZ083>085-087-088-271100-
/O.CON.KOUN.FW.W.0004.110227T1700Z-110228T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
858 PM CST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CST
SUNDAY FOR VERY WARM AND DRY WEATHER WITH THE ARRIVAL OF STRONG WINDS...

* WINDS SOUTHWEST TURNING WEST AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURES...MID 70S TO MID 80S...FALLING TO MID 50S BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...A BRIEF PERIOD OF EXCESSIVE WIND 
  SPEEDS...WITH GUSTS APPROACHING 50 MPH...MAY DEVELOP OVER FAR 
  WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS LATE SUNDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.


$$
860 
WWUS84 KOUN 271009
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
409 AM CST SUN FEB 27 2011

OKZ004-009-010-014>016-021-022-033>036-TXZ083>085-087-088-271815-
/O.CON.KOUN.FW.W.0004.110227T1700Z-110228T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
409 AM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CST THIS EVENING FOR VERY WARM AND DRY WEATHER WITH THE
ARRIVAL OF STRONG WINDS...

* WINDS SOUTH AND SOUTHWEST TURNING WEST THIS AFTERNOON AT 25 TO
  35 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURES...MID-70S TO MID-80S...FALLING INTO THE 50S AND
  40S BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...A BRIEF PERIOD OF EXCESSIVE WIND
  SPEEDS...WITH GUSTS APPROACHING 50 MPH...MAY DEVELOP OVER FAR
  WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS LATE THIS AFTERNOON
  AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE...IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ005-011-017-023-027-037>039-044-045-TXZ086-089-090-271815-
/O.CON.KOUN.FW.W.0004.110227T2000Z-110228T0300Z/
WOODS-MAJOR-BLAINE-CADDO-GRADY-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-WICHITA-ARCHER-CLAY-
409 AM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CST THIS EVENING FOR VERY WARM AND DRY WEATHER WITH THE
ARRIVAL OF STRONG WINDS...

* WINDS SOUTHWEST TURNING WEST THIS AFTERNOON AT 20 TO 30 MPH WITH
  GUSTS OVER 40 MPH.

* HUMIDITY 10 TO 20 PERCENT.

* TEMPERATURES...MID-70S TO MID-80S DECREASING TO THE 50S BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...UNUSUAL TIMING EXPECTED...AS A DRYLINE
  AND COLD FRONT WILL SURGE EASTWARD LATE TODAY... RESULTING IN
  RED FLAG CONDITIONS FROM LATE AFTERNOON THROUGH THE FIRST FEW
  HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE...IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
357 
WWUS84 KOUN 271658
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1058 AM CST SUN FEB 27 2011

OKZ004-009-010-014>016-021-022-033>036-TXZ083>085-087-088-280300-
/O.CON.KOUN.FW.W.0004.110227T1700Z-110228T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
1058 AM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
FOR VERY WARM AND DRY WEATHER WITH THE ARRIVAL OF STRONG WINDS...

* WINDS SOUTH AND SOUTHWEST TURNING WEST THIS AFTERNOON AT 25 TO
  35 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURES...MID-70S TO MID-80S...FALLING INTO THE 60S AND 50S
  BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...A BRIEF PERIOD OF EXCESSIVE WIND 
  SPEEDS...WITH GUSTS APPROACHING 50 MPH...MAY DEVELOP OVER FAR 
  WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS LATE THIS 
  AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE...IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ005-011-017-023-027-037>039-044-045-TXZ086-089-090-280300-
/O.CON.KOUN.FW.W.0004.110227T2000Z-110228T0300Z/
WOODS-MAJOR-BLAINE-CADDO-GRADY-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-WICHITA-ARCHER-CLAY-
1058 AM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CST THIS EVENING FOR VERY WARM AND DRY WEATHER WITH THE
ARRIVAL OF STRONG WINDS...

* WINDS SOUTHWEST TURNING WEST THIS AFTERNOON AT 20 TO 30 MPH WITH
  GUSTS OVER 40 MPH.

* HUMIDITY 10 TO 20 PERCENT.

* TEMPERATURES...MID-70S TO MID-80S DECREASING TO THE 60S BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...UNUSUAL TIMING EXPECTED...AS A 
  DRYLINE AND COLD FRONT WILL SURGE EASTWARD LATE TODAY... 
  RESULTING IN RED FLAG CONDITIONS FROM LATE AFTERNOON THROUGH 
  THE FIRST FEW HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE...IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
636 
WWUS84 KOUN 272151
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CST SUN FEB 27 2011

OKZ004-009-010-014>016-021-022-033>036-TXZ083>085-087-088-280300-
/O.CON.KOUN.FW.W.0004.000000T0000Z-110228T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
351 PM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
OVER ALL OF FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... 
FOR VERY WARM DRY WEATHER AND STRONG WINDS.

* WINDS... SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  45 MPH. 

* HUMIDITY... 5 TO 15 PERCENT.

* TEMPERATURES...MID 70S TO MID 80S...FALLING INTO THE 60S AND
  50S BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...A PERIOD OF EXCESSIVE WIND SPEEDS...WITH
  GUSTS EXCEEDING 50 MPH...MAY DEVELOP OVER FAR WESTERN OKLAHOMA
  AND FAR WESTERN NORTH TEXAS LATE THIS AFTERNOON AND EARLY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE...IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ005-011-017-023-027-037>039-044-045-TXZ086-089-090-280300-
/O.CON.KOUN.FW.W.0004.000000T0000Z-110228T0300Z/
WOODS-MAJOR-BLAINE-CADDO-GRADY-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-WICHITA-ARCHER-CLAY-
351 PM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
OVER WESTERN OKLAHOMA INTO NORTH CENTRAL TEXAS... FOR VERY WARM
AND DRY WEATHER WITH THE ARRIVAL OF STRONG WINDS.

* WINDS... SOUTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH.

* HUMIDITY... 10 TO 20 PERCENT.

* TEMPERATURES...MID 70S TO MID 80S DECREASING TO THE 60S BY 9 PM.

* IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL AND EXTREME SPREAD 
  RATES.

* ADDITIONAL DISCUSSION...UNUSUAL TIMING EXPECTED...AS A 
  DRYLINE AND COLD FRONT WILL SURGE EASTWARD LATE TODAY... 
  RESULTING IN RED FLAG CONDITIONS FROM LATE AFTERNOON THROUGH 
  THE FIRST FEW HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE...IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
202 
WWUS84 KOUN 280303
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CST SUN FEB 27 2011

...RED FLAG CONDITIONS ENDING AT 9 PM...

.TEMPERATURES WERE COOLING...AND HUMIDITY HAD RECOVERED TO NEAR OR
ABOVE 20 PERCENT. WIND SPEEDS HAD ALSO DECREASED...ALTHOUGH FIRE
CREWS SHOULD REMAIN AWARE OF A NORTHERLY WIND SHIFT...THAT WILL
DROP THROUGH OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT.

OKZ004-009-010-014>016-021-022-033>036-TXZ083>085-087-088-280415-
/O.EXP.KOUN.FW.W.0004.000000T0000Z-110228T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
903 PM CST SUN FEB 27 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM CST...

.TEMPERATURES WERE COOLING...AND HUMIDITY HAD RECOVERED TO NEAR OR
ABOVE 20 PERCENT. WIND SPEEDS HAD ALSO DECREASED...ALTHOUGH FIRE
CREWS SHOULD REMAIN AWARE OF A NORTHERLY WIND SHIFT...THAT WILL
DROP THROUGH OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT.


$$

OKZ005-011-017-023-027-037>039-044-045-TXZ086-089-090-280415-
/O.EXP.KOUN.FW.W.0004.000000T0000Z-110228T0300Z/
WOODS-MAJOR-BLAINE-CADDO-GRADY-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-WICHITA-ARCHER-CLAY-
903 PM CST SUN FEB 27 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM CST...

.TEMPERATURES WERE COOLING...AND HUMIDITY HAD RECOVERED TO NEAR OR
ABOVE 20 PERCENT. WIND SPEEDS HAD ALSO DECREASED...ALTHOUGH FIRE
CREWS SHOULD REMAIN AWARE OF A NORTHERLY WIND SHIFT...THAT WILL
DROP THROUGH OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT.

$$

BURKE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:05 PM CST, 13 minutes earlier.

Area forecast discussion, Feb 26, 3:05 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CST SAT FEB 26 2011

.DISCUSSION...
LOW CLOUDS AND FOG HAVE ERODED OVER ALL BUT NORTH CENTRAL OK THIS
AFTERNOON WITH HELP FROM MIXING OF SWLY WINDS JUST OFF THE DECK.
AS THE WINDS BACK TONIGHT AND THE LOW LEVEL MOISTURE INCREASES...
THE LOW CLOUDS AND SOME FOG WILL REDEVELOP OVER A LARGE PART OF
THE AREA. MAIN PERIOD OF WEATHER CONCERN OVER THE NEXT SEVERAL
DAYS WILL BE TOMORROW AND TOMORROW NIGHT. A STRONG UPPER LOW... FORECAST
TO MOVE INTO SO-CAL BY 12Z SUN... WILL BEGIN LIFTING OUT THROUGH THE
SOUTHERN PLAINS SUNDAY INTO SUNDAY NIGHT. AS IT DOES SO... IT WILL
BEGIN TO PUSH A DRYLINE INTO WESTERN PORTIONS OF OK AND N-TX ON
SUNDAY.

ALTHOUGH THE MODELS INDICATE A DENSE CIRRUS OVERCAST OVER MUCH OF
THE AREA SUNDAY MORNING... THE HIGH CLOUDS SHOULD SHIFT TO THE
EAST DURING THE DAY WHICH WILL ALLOW FOR MOSTLY CLEAR SKIES...
AND WARMER TEMPERATURES TO DEVELOP IN THE WEST BEHIND THE DRYLINE.
ALTHOUGH THE SURFACE PRESSURE GRADIENT IS NOT ESPECIALLY TIGHT
SUNDAY AFTERNOON... THE POTENTIAL FOR DEEP MIXING BEHIND THE
DRYLINE SHOULD RESULT IN GUSTY WEST TO SOUTHWEST WINDS. THESE
FACTORS... ALONG WITH VERY LOW HUMIDITIES... HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING FOR APPROXIMATELY THE WESTERN 2
COLUMNS OF COUNTIES IN OUR CWA. WE WILL MAINTAIN THE REMAINING
PART OF THE FIRE WEATHER WATCH FOR THE WESTERN PARTS OF OK AND
NORTH TX DUE TO UNCERTAINTY IN THE TIMING OF THE EASTWARD
PROGRESSION OF THE DRYLINE.

THE NEXT ISSUE IS THE POTENTIAL DISTRIBUTION OF SHOWERS/T-STORMS
FOR SUNDAY. WILL MENTION SOME LOW POPS OVER THE EASTERN PART OF
THE AREA FOR SUNDAY MORNING FOR THE POSSIBILITY OF HIGH-BASED
ACTIVITY. MEANWHILE... EXPECT SCATTERED SHOWERS AND T-STORMS TO
BEGIN DEVELOPING POSSIBLY BY LATE SUNDAY AFTERNOON EAST OF THE
DRYLINE. MAIN PROBLEM FOR INITIAL DEEP CONVECTION WILL BE THE
PRESENCE OF A CAPPING INVERSION... HOWEVER... THE CAP SHOULD
WEAKEN THROUGH THE EVENING IN RESPONSE TO LIFT ASSOCIATED THE
APPROACHING WAVE. WILL PAINT INCREASING POPS FROM AROUND I-35
EASTWARD.

BEYOND SUNDAY... DRY WEATHER IN EXPECTED INTO THE MIDDLE OF NEXT
WEEK WITH COOLER WEATHER MONDAY... FOLLOWED WITH WARMING
TEMPERATURES ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  71  38  58 /  10  20  30   0
HOBART OK         46  78  34  58 /   0  10  10   0
WICHITA FALLS TX  54  79  42  64 /  10  10  10   0
GAGE OK           38  72  28  56 /   0   0  10   0
PONCA CITY OK     40  67  35  52 /  10  30  40   0
DURANT OK         57  71  46  62 /  20  20  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TO 9 PM CST SUNDAY FOR OKZ004-009-
     010-014>016-021-022-033>036.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR OKZ005-011-017-023-027-037>039-044-045.

TX...RED FLAG WARNING FROM 11 AM TO 9 PM CST SUNDAY FOR TXZ083>085-
     087-088.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ086-089-090.

&&

03/32
Hazardous weather outlook, Feb 26, 11:40 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST SAT FEB 26 2011

OKZ004>048-050>052-TXZ083>090-271100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
SOUTHERLY LOW LEVEL FLOW HAS DEVELOPED TODAY...AND WILL INCREASE
TONIGHT. AS THIS OCCURS... INCREASING AMOUNTS OF LOW LEVEL MOISTURE
WILL BE BROUGHT NORTHWARD THROUGH TEXAS AND INTO OKLAHOMA. ENOUGH
MOISTURE WILL BE PRESENT BY LATE TONIGHT FOR A FEW SHOWERS TO BE
POSSIBLE ACROSS MAINLY SOUTHEAST OKLAHOMA. HOWEVER ONLY MARGINAL
AMOUNTS OF INSTABILITY WILL LIMIT THE POTENTIAL FOR ANY THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... 10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA ON SUNDAY...
AHEAD OF A DEVELOPING SPRING-LIKE WEATHER SYSTEM. AS THE STORM
SYSTEM TAKES SHAPE... A DRYLINE WILL DEVELOP ACROSS WESTERN OKLAHOMA
SOUTHWARD INTO NORTH TEXAS DURING THE MORNING AND MOVE EAST DURING
THE AFTERNOON AND EVENING HOURS ON SUNDAY. THUNDERSTORMS MAY BEGIN
TO FORM AHEAD OF THE DRYLINE BY SUNDAY AFTERNOON...AND SHOULD BECOME
MORE NUMEROUS SUNDAY EVENING... MAINLY ACROSS THE EASTERN HALF OF
OKLAHOMA... AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE ROCKIES
INTO THE SOUTHERN PLAINS. SOME STORMS COULD BE SEVERE.

OTHER HAZARDOUS WEATHER...
THE SUNDAY STORM SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS. THIS
WILL RAISE WILDFIRE POTENTIAL REGION WIDE...BUT ESPECIALLY NEAR AND
WEST OF THE DRYLINE...INCLUDING MUCH OF WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. WESTERLY WINDS BLOWING BEHIND THE DRYLINE MAY BECOME
PARTICULARLY STRONG SUNDAY AFTERNOON...WITH GUSTS TO NEAR 50 MPH. IF
THIS OCCURS AS FORECAST...EXPLOSIVE WILDFIRE GROWTH WILL BE
POSSIBLE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS FOR SUNDAY AFTERNOON.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:54 PM CSTWinter Weather AdvisoryOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 10 more12 hr
Feb 26, 8:49 AM CSTDense Fog AdvisoryOUNAtoka, Beckham, Blaine, Bryan, Caddo, Canadian and 36 more2 hr

Nearby

Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.